MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed.We have requested further information, a questionnaire to be completed and the concerned customer sample for testing.We will provide a follow up report once any further will become available.
 
Event or Problem Description
On march 05th, 2026 we have been informed of an adverse event involving a dispersive electrode.A shoulder procedure was performed at (b)(6).A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator had been used.The initial report was stating that: "it was reported by the sales rep that during a reverse total shoulder procedure, when they pull off the device from the patient, the patient skin tore with the pad.The patient is okay and had them "[sic]" treated." it was also stated "product return status: available".No information about the generator model, the power settings, the patient, how the skin was prepared, how the injury was treated afterwards have been disclosed to us.
 
Event or Problem Description
On march 05th, 2026 we have been informed of an adverse event involving a dispersive electrode.A shoulder procedure was performed at (b)(6) in (b)(6).A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator had been used.The initial report was stating that: "it was reported by the sales rep that during a reverse total shoulder procedure, when they pull off the device from the patient, the patient skin tore with the pad.The patient is okay and had them "[sic]" treated." it was also stated, "product return status: available".No information about the generator model, the power settings, the patient, how the skin was prepared, how the injury was treated afterwards and a filled in questionaire have been disclosed to us.
 
Additional Manufacturer Narrative
Retained samples of the concerned lot number have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples of the concerned lot number.All tested samples were found to perform within limits.No faults were detected.We have received on april 20th, 2026 the involved device.It was received in an already opened pouch from lot 251017-2402, pouch number # (b)(4).The electrode had already been used on a patient and was stuck to the backside of the original paper pouch.The electrode was seperated from the paper pouch.When the electrode was removed from the paper pouch, a large portion of the electrode gel remained on the pouch.The electrode was therefore unsuitable for electrical or adhesive strength testing.We have requested further information, a questionnaire to be completed and additional information and have none received.The user informed us on april 24th, 2026 that "we did not receive any feedback from the customer, this complaint will be closed (.)".It is therefore unclear whether the requirements specified in the ifu have been followed.The ifu states: "removing and disposing of the neutral electrode - after use, carefully remove the neutral electrode using one hand whilst supporting the skin beneath it with the other.Use the removal tab to slowly detach the electrode (not using the neutral electrode cable).Ripping off the electrode or peeling it off quickly may damage the skin.Be particularly cautious if the skin is exceptionally sensitive, especially in infants but also in elderly patients, diabetics, or patients on a prolonged course of certain medications known to cause dermatological side effects." it could not be determined whether the reported issue was caused by a user error.However, based on testing of both retained and the visual inspection of the involved customer sample, no product-related malfunction or failure was identified.No evidence was found indicating a product defect caused by leonhard lang gmbh.No conclusion can be drawn what might have caused the claimed user incident.We therefore close out the investigation and the report.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key24726406
Report Number8020045-2026-00011
Device Sequence Number15770542
Product Code GEI
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRS271A30
Device Catalogue Number0855C
Device Lot Number251017-2402
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown